Something you don't know about me is that I started taking the anti-depressant Lexapro a few years ago. I honestly cannot remember if it has been two, three or almost four years since I started. I definitely had something going on at the time. I would cry at the drop of a hat. Usually a song would come on the radio while I was driving that would remind me of my deceased ex-fiance and I would just start bawling. (The deceased ex-fiance is a story for another day.)
Anyway, I started taking the Lexapro and things were good. I have been wanting to try to stop taking it for a while now. I didn't want to do it over the holidays last year and gradually kept putting it off. When I had my tonsils out, I couldn't swallow pills really, so I only took it sporadically over those miserable two weeks. After that, I decided it was time to try it. I quit cold turkey.
A few days later, I started getting dizzy and having what I would have described as head rushes. I did a little research and found those are withdrawal symptoms of the drug. The are typically called brain zaps. I also found that some people weaned themselves and others went cold turkey. Of those that went cold turkey, the time period for the withdrawal symptoms was anywhere from one to eight weeks, with three being the average.
I am now in week two of quiting cold turkey. I am still getting the brain zaps, although not as regularly. I think I can see the light at the end of the tunnel. Will I be ok without it? I hope so. I really want to try to not take unnecessary medications. I'll keep you posted on my progress.